MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM

MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM
Model Number SA-85
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis #(b)(4).Investigators present: (b)(6).The device was returned loose within an endovascular return kit.The catalog and lot numbers were verified from the returned paperwork.Both devices were returned bloodied.Upon inspection of the applier, there was a partially loaded endoanchor within the tip.The rest of the device was unremarkable.The handle was opened and no fluid or blood was observed within the handle.No corrosion was observed to the circuit board or connector pins.All wires and connectors within the handle appeared to be intact and properly connected.The battery was removed and measured 8.99v.The same battery was reattached and the device was restarted in manufacturing mode; after the error was cleared, the partially loaded endoanchor within the tip was able to be fully deployed.No abnormalities were observed.Within the housing tip, a broken endoanchor was found.The applier drive shaft was manually rotated to release the broken endoanchor.An endoanchor was loaded within the tip and deployed into silicone with no issue.The unable to load event was confirmed as there was a broken endoanchor within the tip that prevented another endoanchor from fully loading.The break likely occurred during deployment of the third anchor.The exact cause of the broken endoanchor cannot be conclusively determined.Based on historical analysis of similar broken endoanchor complaints, there is no evidence of a material defect that would have been contributory.Conditions existed within this procedure that have historically been identified as causes of deployment resistance.These include difficulty positioning the heli-fx applier within highly angulated anatomy as well as calcification within the deployment zone.
 
Event or Problem Description
A heli-fx applier and endoanchors were used in the patient for the endovascular treatment of an abdominal aortic aneurysm.It was reported that during the index procedure, three endoanchors were successfully implanted.While trying to load the fourth endoanchor into the applier from the cassette, the device would not retract the endoanchor fully from the cassette.The event was resolved by opening another heli-fx applier.As per the physician the cause of the event was malfunction of the device.No additional clinical sequelae were reported and the patient is fine.

Brand Name
ENDO ANCHOR SYSTEM - HELI-FX AAA
Common Device Name
ENDOVASCULAR SUTURING SYSTEM
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway 95403
MDR Report Key7185136
Report Number2953200-2018-00069
Device Sequence Number1812959
Product Code OTD
UDI-Device Identifier00643169647695
UDI-Public00643169647695
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K140036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model NumberSA-85
Device Catalogue NumberSA-85
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2017
Initial Report FDA Received Date01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR
Patient Weight93